MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4), windchill ra604715 customer contacted global technical solution center (gtsc) on (b)(6) 2023 to report discrepant negative gradings of antibody identification reactions for one patient obtained with their ortho vision id-mts analyzer serial (b)(6) equipped with software version 5.14.5.Complainant name: (b)(6).Events dates: 20 and 21 december 2023.Patient sample id (b)(6) reagents: 0.8% surgiscreen, lot vss516 mts anti-igg card, lot 061223001-10 0.8% resolve panel a, lots vra446 and vra448 0.8% resolve panel b, lot vrb317 0.8% resolve panel c, lot vrc318 customer reported that on (b)(6) 2023, they tested sample id (b)(6) from this patient for antibody screening in indirect antiglobulin test (iat) using 0.8% surgiscreen lot vss516 and mts anti-igg card lot 061223001-10 in combination with their ortho vision idmts analyzer serial (b)(6) and that they obtained indeterminate reactions (?) with cells 1 and 3 and a negative reaction with cell 2 of the red cell reagent.On the same day, they had tested the same sample for antibody identification in iat using 0.8% resolve panel a lot vra446 and mts anti-igg card with the same analyzer and obtained negative reactions with cells 2, 3, 4, 5, 9, 10 and 11, an indeterminate reaction (?) with cell 7 and a 1+ reaction with cell 8 of the red cell reagent.On visual inspection, customer reported that cell 4 should have been flagged with ¿?¿ (indeterminate reaction ¿ column 3 of card id 0612230110-18044-11942).Note: cells 1 and 6 were not tested.On the same day, they had tested the same sample for antibody identification in iat using cells 12 and 18 of 0.8% resolve panel b lot vrb317 and mts anti-igg card with the same analyzer and they obtained negative reactions with both cells of the red cell reagent.On visual inspection, customer reported that cell 18 should have been graded 1+ (column 2 of card id (b)(4).On (b)(6) 2023, they tested the same sample for antibody identification in iat using cells 2, 5, 7 and 9 of 0.8% resolve panel a lot vra448 and mts anti-igg card with the same analyzer and obtained an indeterminate reaction (?) with cell 2 and negative reactions with cells 5, 7 and 9 of the red cell reagents.On visual inspection, customer reported that cells 2 and 9 should have been graded 1+ (column 1 and 4 of card id (b)(4).On the same day, they tested the same sample for antibody identification in iat using cells 8, 9 and 11 of 0.8% resolve panel c lot vrc318 and mts card with the same analyzer and had obtained negative reactions with these cells of the red cell reagent.On visual inspection, customer reported that cell 8 should have been graded 1+ (column 1 of card id (b)(4).On the same day, they tested the same sample for antibody identification in iat using cells 2, 3 and 5 of 0.8% resolve panel c lot vrc318 and same mts card lot on the same analyzer and negative reactions were obtained with cells 2 and 3 and a fib (assay reading error fibrin) with cell 5 of the red cell reagent.On visual inspection, customer reported that all three cells should have been graded 1+ (columns 1 and 2 of card id (b)(4).The analyzer order reports confirming all of the above reactions were provided.The customer reported an anti-m(mns1) antibody to the physician.The customer confirmed that the patient was not harmed because of these events.
 
Additional Manufacturer Narrative
Customer reported successful quality control on 19 december 2023.Customer reported the last imaging system operator maintenance was completed on 08 december 2023 and passed.According to ortho lot-specific information for 0.8% surgiscreen lot vss516, cell 1 is negative for m(mns1) antigen, cell 2 is positive and heterozygous for m antigen and cell 3 is positive and homozygous for m antigen.Therefore, the indeterminate reaction obtained with cell 3 is consistent with the expected reactivity of a weak anti-m antibody and the negative reaction obtained with cell 2 and the indeterminate reaction obtained with cell 1 are not consistent with the expected reactivity of an anti-m antibody.In 0.8% resolve panel a lot vra446, cells 2, 4, 7 and 11 are negative for m antigen, cell 8 is positive and homozygous for m antigen and cells 3, 5, 9 and 10 are positive and heterozygous for m antigen.Therefore, negative reaction with cells 2, 4, and 11 and positive reaction with cell 8 are consistent with the expected reactivity of a weak anti-m antibody and negative reactions with cells 3, 5, 9 and 10 and indeterminate reaction with cell 7 are not consistent with the expected reactivity of an anti-m antibody.In 0.8% resolve panel b lot vrb317, cell 12 is positive and homozygous for m antigen and cell 18 is negative for m antigen.Therefore, negative reaction with cell 12 is not consistent with the expected reactivity of an anti-m antibody and negative reaction with cell 18 is consistent with the expected reactivity of an anti-m antibody.In 0.8% resolve panel a lot vra448, cell 2 is positive and heterozygous for m antigen, cells 5 and 7 are negative for m antigen and cell 9 is positive and homozygous for m antigen.Therefore, indeterminate reaction with cell 2 and negative reactions with cells 5 and 7 are consistent with the expected reactivity of an anti-m antibody and negative reaction with cell 9 is not consistent with the expected reactivity of an anti-m antibody.In 0.8% resolve panel c lot vrc318, cell 8 is positive and homozygous for m antigen, cell 9 is negative for m antigen and cell 11 is positive and heterozygous for m antigen.Therefore, negative reactions with cells 8 and 11 are not consistent with the expected reactivity of an anti-m antibody and negative reactions with cell 9 is consistent with the expected reactivity of an anti-m antibody.In 0.8% resolve panel c lot vrc318, cells 2, 3 and 5 are positive and heterozygous for antigen.Therefore, negative reactions obtained with cells 2 and 3 are not consistent with the expected reactivity of an anti-m antibody and positive reaction with cell 5 is consistent with the expected reactivity of a weak anti-m antibody.Reaction grades obtained by re-processing the images originally producing discrepant negative gradings are concordant except for one reaction which was graded as indeterminate.Ortho field engineer completed a wellness inspection of the analyzer with focus on the cims (card imaging system).Maintenance included a cleaning and inspection of the cims chamber where no abnormalities were detected, cims calibration and health check which all passed.The camera misread event was confirmed once over 6 occurrences.The assignable cause of the discrepant negative grading for one antibody identification reaction could not be determined.In mitigation of the discordant negative reaction in antibody identification obtained by the customer, it is known from literature that numerous examples of anti-m(mns1) are of apparent natural occurrence.Most examples of anti-m antibodies are not clinically significant and can be ignored for transfusion purposes - refer to page 96 - handbook of clinical and laboratory practices in the transfusion of red blood cells from (b)(6).(1993).

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18528552
Report Number0002250051-2024-00002
Device Sequence Number7858920
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public10758750012817
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Initial Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown